Eosinophilic aseptic arachnoiditis. A neurological complication in HIV-negative drug-addicts.

Metadatas

Date

2002

Discipline
type
Language
Identifier
Relations

This document is linked to :
info:eu-repo/semantics/altIdentifier/doi/10.1007/s00415-002-0754-9

This document is linked to :
info:eu-repo/semantics/altIdentifier/pmid/12140673

This document is linked to :
info:eu-repo/semantics/altIdentifier/pissn/0340-5354

This document is linked to :
info:eu-repo/semantics/altIdentifier/urn/urn:nbn:ch:serval-BIB_682279AC2A271

Licenses

info:eu-repo/semantics/openAccess , Copying allowed only for non-profit organizations , https://serval.unil.ch/disclaimer



Similar subjects En

Arachnitis

Cite this document

A.O. Rossetti et al., « Eosinophilic aseptic arachnoiditis. A neurological complication in HIV-negative drug-addicts. », Serveur académique Lausannois, ID : 10.1007/s00415-002-0754-9


Metrics


Share / Export

Abstract 0

The finding of an eosinophilic aseptic meningitis in IV drug abuse is usually suggestive of an opportunistic infection or an allergic reaction. However, HIV-negative patients are at lower risk for developing these complications. Two young HIV-negative patients, with previous intravenous polytoxicomany, developed cystic arachnoiditis over the spinal cord associated with eosinophilic meningitis. Histology of the meningeal spinal cord lesions revealed a vasculocentric mixed inflammatory reaction. In one patient prednisone led to marked clinical improvement. Since infection, vasculitis, sarcoidosis and previous myelography were ruled out, we believe that the syndrome of eosinophilic aseptic arachnoiditis may be related to an hyperergic reaction in the meniges toward drug-adulterants inoculated through the intravenous route.

document thumbnail

From the same authors

On the same subjects

Within the same disciplines

Export in